Alert archive / Indiana / Flash Flood Watches in 2008
Flash Flood Watch 4, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood watch at Jun 12, 2008, 3:10 PM EDT for 39 counties in Indiana. It took effect at Jun 13, 2008, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2008, 3:10 PM EDT (19:10 UTC)
- In effect from
- Jun 13, 2008, 12:00 PM EDT
- Expired
- Jun 13, 2008, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- None
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KIND 121910 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 310 PM EDT THU JUN 12 2008 ...FLASH FLOOD FRIDAY AFTERNOON AND FRIDAY NIGHT... INZ021-028>031-035>049-051-052-130315- /O.NEW.KIND.FF.A.0004.080613T1800Z-080614T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE 310 PM EDT THU JUN 12 2008 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BOONE...CARROLL...CLAY...CLINTON... DELAWARE...FOUNTAIN...HAMILTON...HANCOCK...HENDRICKS...HENRY... HOWARD...MADISON...MARION...MONTGOMERY...PARKE...PUTNAM... RANDOLPH...TIPPECANOE...TIPTON...VERMILLION...VIGO AND WARREN. * FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. * RAIN AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED LATE FRIDAY AND FRIDAY NIGHT. A FEW LOCATIONS COULD RECEIVE UP TO 3 INCHES. THIS COMBINED WITH A VERY SATURATED GROUND WILL PRODUCE CONDITIONS FAVORABLE FOR MORE FLASH FLOODING. * ADDITIONAL HEAVY RAINFALL COULD ALSO WORSEN FLOODING ALONG SOME OF OUR CREEKS AND STREAMS IN SOUTH CENTRAL AND CENTRAL INDIANA. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ INZ053>057-060>065-067>072-130315- /O.NEW.KIND.FF.A.0004.080614T0000Z-080614T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...SHELBYVILLE...BLOOMINGTON...COLUMBUS... VINCENNES...BEDFORD...SEYMOUR 310 PM EDT THU JUN 12 2008 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BARTHOLOMEW...BROWN...DAVIESS...DECATUR... GREENE...JACKSON...JENNINGS...JOHNSON...KNOX...LAWRENCE... MARTIN...MONROE...MORGAN...OWEN...RUSH...SHELBY AND SULLIVAN. * FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT. * RAIN AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED FRIDAY NIGHT. A FEW LOCATIONS COULD RECEIVE UP TO 3 INCHES. THIS COMBINED WITH A VERY SATURATED GROUND WILL PRODUCE CONDITIONS FAVORABLE FOR MORE FLASH FLOODING. * ADDITIONAL HEAVY RAINFALL COULD ALSO WORSEN FLOODING ALONG SOME OF OUR CREEKS AND STREAMS IN SOUTH CENTRAL AND CENTRAL INDIANA. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ JH
5 follow-up statements
000 WGUS63 KIND 121921 CCA FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 320 PM EDT THU JUN 12 2008 ...FLASH FLOOD WATCH FRIDAY AFTERNOON AND FRIDAY NIGHT... INZ021-028>031-035>049-051-052-130345- /O.NEW.KIND.FF.A.0004.080613T1800Z-080614T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE 320 PM EDT THU JUN 12 2008 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BOONE...CARROLL...CLAY...CLINTON... DELAWARE...FOUNTAIN...HAMILTON...HANCOCK...HENDRICKS...HENRY... HOWARD...MADISON...MARION...MONTGOMERY...PARKE...PUTNAM... RANDOLPH...TIPPECANOE...TIPTON...VERMILLION...VIGO AND WARREN. * FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. * RAIN AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED LATE FRIDAY AND FRIDAY NIGHT. A FEW LOCATIONS COULD RECEIVE UP TO 3 INCHES. THIS COMBINED WITH A VERY SATURATED GROUND WILL PRODUCE CONDITIONS FAVORABLE FOR MORE FLASH FLOODING. * ADDITIONAL HEAVY RAINFALL COULD ALSO WORSEN FLOODING ALONG SOME OF OUR CREEKS AND STREAMS IN SOUTH CENTRAL AND CENTRAL INDIANA. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ INZ053>057-060>065-067>072-130345- /O.NEW.KIND.FF.A.0004.080614T0000Z-080614T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...SHELBYVILLE...BLOOMINGTON...COLUMBUS... VINCENNES...BEDFORD...SEYMOUR 320 PM EDT THU JUN 12 2008 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BARTHOLOMEW...BROWN...DAVIESS...DECATUR... GREENE...JACKSON...JENNINGS...JOHNSON...KNOX...LAWRENCE... MARTIN...MONROE...MORGAN...OWEN...RUSH...SHELBY AND SULLIVAN. * FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT. * RAIN AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED FRIDAY NIGHT. A FEW LOCATIONS COULD RECEIVE UP TO 3 INCHES. THIS COMBINED WITH A VERY SATURATED GROUND WILL PRODUCE CONDITIONS FAVORABLE FOR MORE FLASH FLOODING. * ADDITIONAL HEAVY RAINFALL COULD ALSO WORSEN FLOODING ALONG SOME OF OUR CREEKS AND STREAMS IN SOUTH CENTRAL AND CENTRAL INDIANA. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ JH
000 WGUS63 KIND 130804 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 404 AM EDT FRI JUN 13 2008 ...FLASH FLOOD WATCH FRIDAY AFTERNOON AND FRIDAY NIGHT... INZ021-028>031-035>049-051-052-131500- /O.CON.KIND.FF.A.0004.080613T1800Z-080614T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE 404 AM EDT FRI JUN 13 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BOONE... CARROLL...CLAY...CLINTON...DELAWARE...FOUNTAIN...HAMILTON... HANCOCK...HENDRICKS...HENRY...HOWARD...MADISON...MARION... MONTGOMERY...PARKE...PUTNAM...RANDOLPH...TIPPECANOE...TIPTON... VERMILLION...VIGO AND WARREN. * FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT * RAIN AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT. A FEW LOCATIONS COULD RECEIVE UP TO 3 INCHES. THIS COMBINED WITH A VERY SATURATED GROUND WILL PRODUCE CONDITIONS FAVORABLE FOR MORE FLASH FLOODING. * ADDITIONAL HEAVY RAINFALL COULD ALSO WORSEN FLOODING ALONG SOME OF OUR CREEKS AND STREAMS IN SOUTH CENTRAL AND CENTRAL INDIANA. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ INZ053>057-060>065-067>072-131500- /O.CON.KIND.FF.A.0004.080614T0000Z-080614T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...SHELBYVILLE...BLOOMINGTON...COLUMBUS... VINCENNES...BEDFORD...SEYMOUR 404 AM EDT FRI JUN 13 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON... JENNINGS...JOHNSON...KNOX...LAWRENCE...MARTIN...MONROE... MORGAN...OWEN...RUSH...SHELBY AND SULLIVAN. * FROM THIS EVENING THROUGH LATE TONIGHT * RAIN AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED TONIGHT. A FEW LOCATIONS COULD RECEIVE UP TO 3 INCHES. THIS COMBINED WITH A VERY SATURATED GROUND WILL PRODUCE CONDITIONS FAVORABLE FOR MORE FLASH FLOODING. * ADDITIONAL HEAVY RAINFALL COULD ALSO WORSEN FLOODING ALONG SOME OF OUR CREEKS AND STREAMS IN SOUTH CENTRAL AND CENTRAL INDIANA. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS63 KIND 131446 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1046 AM EDT FRI JUN 13 2008 ...FLASH FLOOD WATCH THIS AFTERNOON AND TONIGHT... INZ021-028>031-035>049-051>057-060>065-067>072-132300- /O.EXT.KIND.FF.A.0004.080613T1600Z-080614T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 1046 AM EDT FRI JUN 13 2008 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... VERMILLION...VIGO AND WARREN. * THROUGH LATE TONIGHT * RAIN AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED THIS AFTERNOON AND TONIGHT. A FEW LOCATIONS COULD RECEIVE UP TO 3 INCHES. THIS COMBINED WITH A VERY SATURATED GROUND WILL PRODUCE CONDITIONS FAVORABLE FOR MORE FLASH FLOODING. * ADDITIONAL HEAVY RAINFALL COULD ALSO WORSEN FLOODING ALONG SOME OF OUR CREEKS AND STREAMS IN SOUTH CENTRAL AND CENTRAL INDIANA. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ JH
000 WGUS63 KIND 131922 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 322 PM EDT FRI JUN 13 2008 ...FLASH FLOOD UNTIL MIDNIGHT ALONG AND NORTH OF INTERSTATE 70... ...FARTHER SOUTH FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EDT... INZ021-028>031-035>049-051-052-140330- /O.EXT.KIND.FF.A.0004.000000T0000Z-080614T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE 322 PM EDT FRI JUN 13 2008 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BOONE... CARROLL...CLAY...CLINTON...DELAWARE...FOUNTAIN...HAMILTON... HANCOCK...HENDRICKS...HENRY...HOWARD...MADISON...MARION... MONTGOMERY...PARKE...PUTNAM...RANDOLPH...TIPPECANOE...TIPTON... VERMILLION...VIGO AND WARREN. * UNTIL MIDNIGHT EDT TONIGHT * RAIN AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED THROUGH THIS EVENING. A FEW LOCATIONS COULD RECEIVE UP TO 3 INCHES. THIS COMBINED WITH A VERY SATURATED GROUND WILL PRODUCE CONDITIONS FAVORABLE FOR MORE FLASH FLOODING. * ADDITIONAL HEAVY RAINFALL COULD ALSO WORSEN FLOODING ALONG SOME OF OUR CREEKS AND STREAMS IN SOUTH CENTRAL AND CENTRAL INDIANA. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ INZ053>057-060>065-067>072-140330- /O.CON.KIND.FF.A.0004.000000T0000Z-080614T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...SHELBYVILLE...BLOOMINGTON...COLUMBUS... VINCENNES...BEDFORD...SEYMOUR 322 PM EDT FRI JUN 13 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON... JENNINGS...JOHNSON...KNOX...LAWRENCE...MARTIN...MONROE... MORGAN...OWEN...RUSH...SHELBY AND SULLIVAN. * THROUGH LATE TONIGHT * RAIN AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED THE REST OF THIS AFTERNOON AND TONIGHT. A FEW LOCATIONS COULD RECEIVE UP TO 3 INCHES. THIS COMBINED WITH A VERY SATURATED GROUND WILL PRODUCE CONDITIONS FAVORABLE FOR MORE FLASH FLOODING. * ADDITIONAL HEAVY RAINFALL COULD ALSO WORSEN FLOODING ALONG SOME OF OUR CREEKS AND STREAMS IN SOUTH CENTRAL AND CENTRAL INDIANA. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ JH
000 WGUS63 KIND 140000 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 800 PM EDT FRI JUN 13 2008 INZ053>057-060>065-067>072-140100- /O.CAN.KIND.FF.A.0004.000000T0000Z-080614T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...SHELBYVILLE...BLOOMINGTON...COLUMBUS... VINCENNES...BEDFORD...SEYMOUR 800 PM EDT FRI JUN 13 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF INDIANA HAS BEEN CANCELLED. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH MIDNIGHT. RAINFALL AMOUNTS WILL STAY BELOW A HALF INCH WITH ANY STORM THAT FORMS. $$ INZ021-028>031-035>049-051-052-140100- /O.CAN.KIND.FF.A.0004.000000T0000Z-080614T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE 800 PM EDT FRI JUN 13 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF INDIANA HAS BEEN CANCELLED. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH MIDNIGHT. RAINFALL AMOUNTS WILL STAY BELOW A HALF INCH WITH ANY STORM THAT FORMS. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood watch went out at Jun 12, 2:35 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 12, 2:35 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 235 PM EDT THU JUN 12 2008 DISCUSSION... MAIN FOCUS WILL BE NEXT SYSTEM LATE FRIDAY AND FRIDAY NIGHT...WHETHER ANY SEVERE OR FLOOD CONCERNS NEED TO BE ADDRESSED. AFTERNOON SURFACE MAP SHOWS HIGH PRESSURE OVER NEW ENGLAND...WHILE A SLOW MOVING COLD FRONT EXTENDED FM SE MINNESOTA...IOWA TO NW TEXAS. WV SATELLITE SHOWED AN UPPER RIDGE OVER THE MID ATLANTIC STATES WHILE AN LARGE UPPER LOW WAS MOVING OUT OF THE NORTHERN ROCKIES. MODELS INDICATE A PATTERN SHIFT OVER THE SEVERAL DAYS AS THE LARGE UPPER LOW MOVES FROM ITS PRESENT POSITION TO JUST NE OF THE GREAT LAKES BY EARLY NEXT WEEK. MODELS MOVE THE TRAILING COLD FRONT INTO NW INDIANA BY 00Z SATURDAY AND NEAR OR JUST SOUTH OF THE OHIO RIVER BY 12Z SATURDAY. PRECIPTABLE WATER IS ABOUT 2 INCHES AND NORMALLY WITH A MOVING FRONTAL SYSTEM THIS WOULD NOT BE ENOUGH TO WARRENT A FLOOD WATCH. BUT WITH THE GROUND BEING SATURATED AND MODELS INDICATE 1 TO 2 INCHES OF QPF...I BELEIVE THERE IS ENOUGH CONCERN TO WARRENT A FLASH FLOOD WATCH. WILL MENTION FFA FOR OUR NW HALF FRIDAY AFTERNOON AND ALL OF CENTRAL INDIANA FOR FRIDAY NIGHT. SPC ALSO HAS US IN A SLIGHT RISK OF SEVERE WEATHER. NAM INDICATES CAPES OF 1500 TO 2000 J/KG AND 4 KM WIND SHEAR ABOUT 20 M/S. MAIN QUESTION IS HOW MUCH DAYTIME HEATING OCCURS ON FRIDAY. FOR NOW PARAMETERS SEEM TO BE GOOD ENOUGH TO CONTINUE SLIGHT RISK OF SEVERE. AFTER FRONT MOVES THROUGH...THUNDERSTORMS TO END QUICKLY LATE FRIDAY NIGHT AND EARLY SATURDAY. THEN DRY WEATHER THROUGH THE WEKEND. ANOTHER FRONTAL SYSTEM WILL MOVE ACROSS OUR AREA EARLY MONDAY. WILL CONTINUE LOW CHANCE POPS SUNDAY NIGHT AND MONDAY. OTHER THAN A FEW SHOWERS IN OUR FAR SOUTHER EARLY MONDAY EVENING...DRY WEATHER WILL BE THE RULE FOR REST OF THE EXTENDED PERIOD. AS FAR A TEMPERATURES ARE CONCERNED WILL USE A MOS BLEND AS THIS HAS WORKED PRETTY WELL LATELY. && AVIATION...DISCUSSION FOR THE 18Z TAFS EXPECT VFR CONDS THRU THE PD. MOISTURE RETURNING TO THE AREA COMBINED WITH HEATING COULD PROVIDE AN ISOLATED TSRA THIS AFTN...BUT COVERAGE TOO LOW TO MENTION. DURING THE NIGHT EXPECT MAINLY MID AND HIGH CLOUDS. NOCTURNAL TSRA LOOK TO REMAIN W OF THE SITES. WINDS AND CLOUDS SHOULD INHIBIT FOG DEVELOPMENT. ON FRI COULD BE SOME SCT CONVECTION COULD MAKE IT INTO THE AREA AS WEAKENING CONVECTION MOVES E. HAVE ADDED A CB MENTION TO COVER THIS. BETTER CHANCES FOR TSRA WILL OCCUR AFT TAF PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT FOR INZ053>057-060>065-067>072. FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT FOR INZ021-028>031-035>049-051-052. && AVIATION...CS PUBLIC...JH
Hazardous weather outlook, Jun 12, 5:02 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 502 AM EDT THU JUN 12 2008 INZ021-028>031-035>049-051>057-062>065-071-072-130915- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON- JENNINGS- 502 AM EDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. WHILE SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD BE ACCOMPANIED BY GUSTY WINDS AND BRIEF DOWNPOURS IN ADDITION TO FREQUENT LIGHTNING. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN...AFTER MIDNIGHT TONIGHT. SEVERE WEATHER IS NOT EXPECTED TONIGHT. MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ALONG MANY OF THE RIVERS ACROSS CENTRAL INDIANA. SEVERAL RIVERS AND STREAMS ARE ABOVE FLOOD STAGE. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON FRIDAY AFTERNOON AND EVENING. THE GREATEST THREATS FROM THESE THUNDERSTORMS ARE EXPECTED TO BE DAMAGING WINDS...HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. THE THREAT OF THUNDERSTORMS WILL CONTINUE INTO SATURDAY MORNING. HEAVY RAIN FROM THUNDERSTORMS COULD CAUSE LOCALIZED FLOODING OF POORLY DRAINED OR LOW LYING AREAS. THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND EARLY MONDAY. AT THIS POINT SEVERE WEATHER IS NOT EXPECTED. MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE THROUGH AT LEAST THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ON FRIDAY AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067>070-130915- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE- 502 AM EDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. WHILE SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD BE ACCOMPANIED BY GUSTY WINDS AND BRIEF DOWNPOURS IN ADDITION TO FREQUENT LIGHTNING. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN...AFTER MIDNIGHT TONIGHT. SEVERE WEATHER IS NOT EXPECTED TONIGHT. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PORTIONS OF THE EAST FORK WHITE...WHITE...AND WABASH RIVERS IN SOUTHWESTERN PORTIONS OF CENTRAL INDIANA. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON FRIDAY AFTERNOON AND EVENING. THE GREATEST THREATS FROM THESE THUNDERSTORMS ARE EXPECTED TO BE DAMAGING WINDS...HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. THE THREAT OF THUNDERSTORMS WILL CONTINUE INTO SATURDAY MORNING. HEAVY RAIN FROM THUNDERSTORMS COULD CAUSE LOCALIZED FLOODING OF POORLY DRAINED OR LOW LYING AREAS. THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND EARLY MONDAY. AT THIS POINT SEVERE WEATHER IS NOT EXPECTED. MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE THROUGH AT LEAST THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ON FRIDAY AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 11:56 PM EDT | Areal Flood Warning | IND | Daviess | 18 hr |
| Jun 12, 6:25 PM EDT | Areal Flood Warning | IND | Daviess | 28 hr |
Nearby
Flash Flood Watches in Indiana, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.